Alert archive / Washington / Gale Warnings in 2011
Gale Warning 55, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 7, 2011, 11:37 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2011, 11:37 AM PDT (18:37 UTC)
- Expired
- Jun 7, 2011, 6:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
832 WHUS76 KSEW 071837 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1137 AM PDT TUE JUN 7 2011 PZZ131-132-080245- /O.UPG.KSEW.SC.Y.0735.000000T0000Z-110608T1200Z/ /O.NEW.KSEW.GL.W.0055.110607T1837Z-110608T0000Z/ /O.EXB.KSEW.SC.Y.0736.110608T0000Z-110608T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1137 AM PDT TUE JUN 7 2011 ...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY SMALL CRAFT ADVISORY IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. * WIND AND WAVES...WEST WINDS 25 TO 25 KNOTS. WIND WAVES 4 TO 5 FEET. * AFFECTED AREAS...CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA. * TIMING...THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-080000- /O.EXT.KSEW.SC.Y.0734.000000T0000Z-110608T0000Z/ PUGET SOUND AND HOOD CANAL- 1137 AM PDT TUE JUN 7 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 MPH WITH WIND WAVES 2 TO 4 FEET WILL PERSIST THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-080000- /O.CON.KSEW.SC.Y.0734.000000T0000Z-110608T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 1137 AM PDT TUE JUN 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS THROUGH THIS AFTERNOON. WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-080245- /O.CON.KSEW.SC.Y.0734.000000T0000Z-110608T0900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1137 AM PDT TUE JUN 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. * WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS THROUGH LATE TONIGHT. WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-080000- /O.CON.KSEW.SC.Y.0736.000000T0000Z-110608T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1137 AM PDT TUE JUN 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 MPH WITH WIND WAVES 2 TO 4 FEET WILL PERSIST INTO THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
701 WHUS76 KSEW 072057 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 157 PM PDT TUE JUN 7 2011 PZZ131-132-080500- /O.EXT.KSEW.GL.W.0055.000000T0000Z-110608T0100Z/ /O.EXT.KSEW.SC.Y.0736.110608T0100Z-110608T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 157 PM PDT TUE JUN 7 2011 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT WEDNESDAY. * WIND AND WAVES...WEST WINDS 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS THIS EVENING. WIND WAVES 4 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET THIS EVENING. * AFFECTED AREAS...CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-150-153-156-080400- /O.EXT.KSEW.SC.Y.0734.000000T0000Z-110608T0400Z/ PUGET SOUND AND HOOD CANAL- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 157 PM PDT TUE JUN 7 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS...EASING THIS EVENING. WIND WAVES 2 TO 4 FEET...SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-080500- /O.EXT.KSEW.SC.Y.0734.000000T0000Z-110608T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 157 PM PDT TUE JUN 7 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS THROUGH TONIGHT. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-080400- /O.EXT.KSEW.SC.Y.0736.000000T0000Z-110608T0400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 157 PM PDT TUE JUN 7 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS...EASING THIS EVENING. WIND WAVES 2 TO 4 FEET...SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 7, 8:30 AM PDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 7, 8:30 AM PDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 830 AM PDT TUE JUN 7 2011 .SYNOPSIS...STRONG ONSHORE FLOW WILL KEEP SKIES CLOUDY WITH SOME DRIZZLE THIS MORNING. AN UPPER LOW WILL MOVE INTO THE AREA THIS AFTERNOON...BRINGING SCATTERED SHOWERS...AND THE SNOW LEVEL IN THE CASCADES WILL FALL TO AROUND 5000 FEET. SHOWERS WILL TAPER WEDNESDAY AS THE LOW PULLS AWAY AND AN UPPER RIDGE BUILDS IN FROM THE WEST. AN UPPER TROUGH WILL MAINTAIN ONSHORE FLOW FRIDAY THROUGH THE WEEKEND. && .SHORT TERM...VARYING AMOUNTS OF LOW LEVEL ONSHORE FLOW WILL BE THE MAIN WEATHER INFLUENCE FOR THE NEXT FEW DAYS. FOR TODAY...LOW LEVEL ONSHORE FLOW IS FAIRLY STRONG RESULTING IN CLOUDY SKIES WITH SOME DRIZZLE. THERE WILL LIKELY BE SOME SUN BREAKS BY AFTERNOON BUT SKIES WILL BE MORE CLOUDY THAN SUNNY OVERALL. VISIBLE SATELLITE THIS MORNING DOES SHOW A BIT OF CLEARING FROM THE NORTH COAST THROUGH THE STRAIT INTO THE NORTHWEST INTERIOR SO THESE AREAS WILL PROBABLY HAVE THE BEST CHANCES FOR SUNSHINE AT TIMES TODAY. IN ADDITION...AN UPPER LOW DROPPING SOUTH OUT OF BRITISH COLUMBIA WILL BRING SOME SHOWERS TO THE REGION TODAY WITH THE BEST CHANCES OVER THE CASCADES. HIGHS WILL BE SEVERAL DEGREES BELOW NORMAL TODAY. THE UPPER LOW WILL MOVE TO SOUTHEAST WASHINGTON WEDNESDAY. SHOWERS WILL TAPER FROM THE WEST AS THE LOW PULLS AWAY. IN ADDITION...THE LOW LEVEL ONSHORE FLOW WILL EASE A BIT. THIS COMBINATION SHOULD LEAD TO MORE AFTERNOON SUNSHINE FOR THE LOWLANDS COMPARED TO TODAY. CLOSER TO THE WRAP AROUND MOISTURE FROM THE UPPER LOW...SHOWERS AND CLOUDS WILL LINGER ALL DAY OVER THE CASCADES. HIGHS SHOULD REBOUND A FEW DEGREES WITH THE EASING ONSHORE AND ADDITIONAL SUNSHINE BUT REMAIN SLIGHTLY BELOW NORMAL. FOR THURSDAY...A SHORT WAVE UPPER RIDGE WILL MOVE OVER WESTERN WASHINGTON IN THE MORNING...THEN SHIFT EAST OF THE AREA IN THE AFTERNOON WITH AN UPPER TROUGH MOVING TO THE COAST IN THE AFTERNOON. THE LOW LEVEL ONSHORE FLOW WILL CONTINUE BUT GRADIENTS WILL BE A BIT MORE NORTHERLY IN THE AFTERNOON WHICH SHOULD ALLOW FOR ANOTHER PARTLY SUNNY DAY. AT THE SAME TIME...THE UPPER RIDGE WILL WARM THE LOW LEVELS A FEW DEGREES. THIS SHOULD ALLOW HIGHS TO RISE TO NEAR NORMAL MOST AREAS. NO UPDATES PLANNED THIS MORNING. SCHNEIDER .LONG TERM...PREVIOUS DISCUSSION...MODELS ARE NOT SHOWING GREAT CONSISTENCY FOR THE EXTENDED PERIOD FRIDAY THROUGH MONDAY. HOWEVER THEY GENERALLY AGREE THAT THE UPPER TROUGH MENTIONED JUST ABOVE WILL MOVE OVER THE AREA FRIDAY...WITH AT LEAST WEAK UPPER TROUGHINESS CONTINUING THROUGH SUNDAY. THIS WILL MAINTAIN MODERATELY STRONG ONSHORE FLOW AND AT LEAST A MINOR THREAT OF SHOWERS. MODELS REALLY DIVERGE FOR MONDAY. THE GFS SHOWS ANOTHER DEEP UPPER LOW DROPPING OVER THE AREA...WHILE THE EUROPEAN MODEL SHOWS NO SIGN OF THIS FEATURE. MCDONNAL && .AVIATION...UPPER LEVEL LOW PRES OVER SRN B.C. WILL SHIFT SWD OVER WA LATER TONIGHT AND WED. LIGHT TO MODERATE SW FLOW ALOFT THROUGH TONIGHT AHEAD OF THIS LOW. STRONG ONSHORE FLOW WILL KEEP STRATUS SOCKED IN ACROSS WRN WA TODAY WITH FEW SUNBREAKS POSSIBLE. THE LOW LEVELS WILL REMAIN STABLE BUT WEAK INSTABILITY ALOFT TRIGGERED BY THE APPROACHING UPPER LOW SHOULD ALLOW CIGS TO LIFT SLIGHTLY TO MAINLY 3-4K FT BY MIDDAY. THIS LIFTING OF THE MARINE LAYER COULD ALSO CAUSE SOME DRIZZLE OR LIGHT SHOWERS AT TIMES. CIGS WILL LOWER BACK TO 1-3K FT TONIGHT. KSEA...SOUTHWEST WIND 8-14 KT WILL PERSIST TODAY. && .MARINE...STRONG ONSHORE FLOW WILL CONTINUE TO PRODUCE SCA WINDS THROUGH THE STRAIT...COAST...AND PUGET SOUND THROUGH TODAY. SCA WINDS WILL PERSIST LONGER IN THE STRAIT THROUGH AT LEAST LATER TONIGHT. A WEAK SURFACE TROUGH WILL FORM BRIEFLY ALONG THE W COAST OF VANCOUVER ISLAND LATE TONIGHT OR WEDNESDAY MORNING WHICH WILL WEAKEN THE ONSHORE FLOW. HOWEVER THE FLOW WILL PICK UP AGAIN WEDNESDAY EVENING AND CONTINUE INTO THE WEEKEND. GALES IN THE STRAIT ARE POSSIBLE EACH AFTERNOON AND EVENING BUT FOR NOW HAVE INDICATED WINDS WILL STAY IN THE SMALL CRAFT ADVISORY RANGE. DTM && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY COAST...STRAIT...AND PUGET SOUND. FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:34 AM PDT | Small Craft Advisory | SEW | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.